Beta blockers: 3 weeks ago my husband... - British Heart Fou...

British Heart Foundation

20,849 members14,171 posts

Beta blockers

netie54
netie54

3 weeks ago my husband had an ablation at Papworth. It's been a very diffuse three weeks with one problem after another. He had a couple of AF episodes

A couple of days after coming home but none since. However her has been very conscious of his heart beat and been able to sleep. He has been it on beta blockers but is always feeling very tired and literally exhausted all the time. Anyone else had similar ?

11 Replies
oldestnewest
skid112
skid112Heart Star

Hi there netie, beta blockers slow down the heart rate, reducing blood pressure causing the tiredness. You should check with your GP or cardiologist maybe they will reduce the dose which should help. I had similar when first out of hospital, exhaustion but difficulty in sleeping

netie54
netie54 in reply to skid112

ThNk you Skid112. He's on 60 mg. what were you on ? His heart rate is around 43 which is too low I think ?

skid112
skid112Heart Star in reply to netie54

I would say too low, mine now after a year is down to 2.5mg daily. My resting heart rate is 65

Hi netie, I started on bisoprolol after an episode of AF,after a couple of days my heart rate went down to 32bpm and my BP was extremely low at 86 over 52. I felt awful,very dizzy and tired. My GP changed me to carvedilol but the side effects were the same.

I would see your GP and see if your husband can try a different drug.

Hope you get sorted.

netie54
netie54 in reply to Nettyanne

Thank you both for your speedy reply. My husband is on 60 mg 2 x 3 daily. What dose were you on to feel like you did ?

Nettyanne
Nettyanne in reply to netie54

Hi netie, when my HR was 32bpm I was only taking 1.25mg of bisoprolol,but I do find that I am sensitive to most drugs.

I hope your husband soon feels better,it is awful when you cannot function as normal.

netie54
netie54 in reply to Nettyanne

Hi Nettyanne

32 seems very slow. Did you function well or were you ok at that rate ? My husband is going to see his GP tomorrow so it will be interesting to see if he lowers the dose. I will keep you posted .

Nettyanne
Nettyanne in reply to netie54

Hi netie, I felt awful whilst taking the bisoprolol - dizzy,terrible cramps in my legs and extremely tired.

Hope the Dr is helpful.

Kristin1812
Kristin1812Heart Star

Hi Netie. This must be very concerning. For me, it’s taken a long time to get my meds balanced so I feel less exhausted but also get the HR right. It’s a juggling act. I have noticed that beta blockers take a while to get used to, whatever the type. Do get the GP to check. HR sounds low, to me, but I’m not a Doc!

netie54
netie54 in reply to Kristin1812

Thanks for your reply. I think his HR is too low as well. He is going to check it out with his doctor as he is not functioning well at HR 43.

Hello Netie Nice to meet you, did your husband start on 60mg or has he been building up to 60mg over time ?? it's difficult to compare BP and HR with dose of medication, mine is 107/63 with a HR of 55 and I only take a 5mg Bisoprolol along with Eplerenone and a Furosemide.

Best Regards

Frank W

You may also like...